Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 134, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 11, 2014, 4:38 PM CDT for 5 counties in Tennessee. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2014, 4:38 PM CDT (21:38 UTC)
- Expired
- Aug 11, 2014, 5:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Fentress County, TN, Overton County, TN, Putnam County, TN, White County, TN
The radar
The Nashville radar (KOHX), 132 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1887 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
971 WUUS54 KOHX 112138 SVROHX TNC035-049-133-141-185-112230- /O.NEW.KOHX.SV.W.0134.140811T2138Z-140811T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 438 PM CDT MON AUG 11 2014 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE... EASTERN PUTNAM COUNTY IN MIDDLE TENNESSEE... EASTERN WHITE COUNTY IN MIDDLE TENNESSEE... WESTERN CUMBERLAND COUNTY IN MIDDLE TENNESSEE... SOUTHWESTERN FENTRESS COUNTY IN MIDDLE TENNESSEE... * UNTIL 530 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR MONTEREY...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... CROSSVILLE...MONTEREY...PLEASANT HILL...CLARKRANGE...LAKE TANSI... CUMBERLAND MOUNTAIN STATE PARK AND SLATE SPRINGS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. && LAT...LON 3581 8500 3585 8536 3628 8536 3620 8491 TIME...MOT...LOC 2138Z 276DEG 27KT 3601 8528 $$ FORECASTER:07
1 follow-up statement
167
WWUS54 KOHX 112211
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
511 PM CDT MON AUG 11 2014
TNC133-141-185-112222-
/O.CAN.KOHX.SV.W.0134.000000T0000Z-140811T2230Z/
OVERTON TN-PUTNAM TN-WHITE TN-
511 PM CDT MON AUG 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WHITE...EASTERN PUTNAM
AND SOUTHEASTERN OVERTON COUNTIES IS CANCELLED...
LAT...LON 3581 8500 3584 8523 3588 8522 3613 8513
3614 8510 3615 8512 3619 8508 3623 8509
3620 8491
TIME...MOT...LOC 2212Z 276DEG 27KT 3598 8497
$$
TNC035-049-112230-
/O.CON.KOHX.SV.W.0134.000000T0000Z-140811T2230Z/
CUMBERLAND TN-FENTRESS TN-
511 PM CDT MON AUG 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN FENTRESS AND WESTERN CUMBERLAND COUNTIES...
AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THIS STORM WAS LOCATED NEAR CROSSVILLE...MOVING EAST AT 30
MPH.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3581 8500 3584 8523 3588 8522 3613 8513
3614 8510 3615 8512 3619 8508 3623 8509
3620 8491
TIME...MOT...LOC 2212Z 276DEG 27KT 3598 8497
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 11, 1:57 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 11, 1:57 PM CDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 157 PM CDT MON AUG 11 2014 .DISCUSSION... SHOWERS AND THUNDERSTORMS HAVE FORMED SHORT LINES DOWN THROUGH WEST AND MIDDLE TENNESSEE ALONG WITH WESTERN KENTUCKY OUT AHEAD OF A COOL FRONT THAT EXTENDS FROM JUST SOUTH OF THE OHIO RIVER IN FAR WESTERN KENTUCKY DOWN ALONG MISSISSIPPI RIVER JUST WEST OF MEMPHIS. DEWPOINTS ARE IN THE MIDDLE 70S WITH PRECIPITABLE WATER AROUND 2 INCHES ALONG WITH PLENTY OF UPPER SUPPORT FOR LOCALLY HEAVY DOWNPOURS THAT COULD LEAD TO PONDING OF WATER ON ROADWAYS AND LOW LYING AREAS. THE HEAVIEST CONVECTION SO FAR TODAY HAS BEEN NORTHEAST MIDDLE TENNESSEE NEAR THE KENTUCKY BORDER WHERE WE HAVE ISSUED FLOOD ADVISORIES. SURFACE FRONT WILL TAKE ITS TIME MOVING EASTWARD DURING THE AFTERNOON AND THIS EVENING BUT EXPECT TO SEE MORE CONCENTRATION OF SHOWERS/STORMS OVER EASTERN AREAS AND PLATEAU ONCE WE GET INTO THE EVENING HOURS AS MOISTURE TRANSPORT WILL BE DIMINISHING OVER THE WEST. FRONT FINALLY PULLS EAST OF THE MID STATE ON TUESDAY BUT UPPER TROUGH SHARPENS WITH GOOD LIFT OVER THE AREA DURING THE DAY SO HAVE KEPT POPS GOING THROUGH THE DAYLIGHT HOURS. TUESDAY NIGHT THROUGH THE REMAINDER OF THE WORK WEEK THE UPPER TROUGH WILL DOMINATE THE EASTERN U.S. AS UPPER RIDGE GETS PUMPED UP THROUGH CENTRAL U.S. EURO BUILDS UPPER RIDGE OVER SOUTHEASTERN U.S NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 84 62 83 / 50 30 0 0 CLARKSVILLE 66 84 57 84 / 30 10 0 0 CROSSVILLE 65 78 58 75 / 70 40 10 0 COLUMBIA 67 84 58 83 / 50 30 0 0 LAWRENCEBURG 68 84 59 84 / 50 20 0 0 WAVERLY 68 84 58 84 / 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && BOYD 01
Hazardous weather outlook, Aug 11, 5:00 AM CDT, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 500 AM CDT MON AUG 11 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-121030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 500 AM CDT MON AUG 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. MOIST AND UNSTABLE CONDITIONS MAY RESULT IN A FEW STRONG THUNDERSTORMS TODAY AND TONIGHT. ALSO, MINOR FLOODING IS POSSIBLE DURING HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. ROSE
In the hours before
Local storm report, Aug 11, 2:11 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD CELINA 36.55N 85.50W
08/11/2014 CLAY TN EMERGENCY MNGR
CLAY COUNTY EMA REPORTED MINOR FLOODING OF STREETS AND
THE COUNTY JAIL IN CELINA.
&&
EVENT NUMBER OHX1400527
SHAMBURGERSpecial weather statement, Aug 11, 2:56 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
256 PM CDT MON AUG 11 2014
TNZ028-112045-
WILSON-
256 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR WILSON COUNTY...
AT 254 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR LEBANON...MOVING EAST AT 20 MPH.
SOME LOCATIONS IN THE PATH INCLUDE LEBANON...DICKERSON CHAPEL
RECREATION AREA AND TUCKERS CROSSROADS.
WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LAT...LON 3632 8616 3627 8611 3623 8612 3623 8611
3612 8606 3607 8606 3611 8649 3629 8649
3632 8633 3631 8631 3632 8627 3630 8626
3632 8625 3633 8621
SHAMBURGERSpecial weather statement, Aug 11, 3:06 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 PM CDT MON AUG 11 2014
TNZ029>032-112045-
JACKSON-PUTNAM-SMITH-TROUSDALE-
306 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON...PUTNAM...SMITH AND
TROUSDALE COUNTIES...
AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR HARTSVILLE...MOVING EAST AT 40 MPH.
SOME LOCATIONS IN THE PATH INCLUDE DIXON SPRINGS...SOUTH CARTHAGE...
PLEASANT SHADE...CARTHAGE...GRANVILLE AND GAINESBORO.
WINDS 40 TO 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THIS STORM.
LAT...LON 3642 8558 3605 8560 3601 8565 3607 8569
3607 8576 3613 8581 3612 8585 3610 8587
3612 8591 3610 8592 3611 8596 3609 8599
3609 8604 3629 8613 3634 8621 3632 8626
3643 8598
SHAMBURGERSpecial weather statement, Aug 11, 3:50 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CDT MON AUG 11 2014
TNZ028-030>033-064-065-112145-
DE KALB-JACKSON-OVERTON-PUTNAM-SMITH-WHITE-WILSON-
350 PM CDT MON AUG 11 2014
...SIGNIFICANT WEATHER ADVISORY FOR DE KALB...JACKSON...OVERTON...
PUTNAM...SMITH...WHITE AND WILSON COUNTIES...
AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GAINESBORO TO
WATERTOWN...MOVING EAST AT 30 MPH.
SOME LOCATIONS IN THE PATH INCLUDE GRANVILLE...HICKMAN...
GORDONSVILLE...ALEXANDRIA...CENTER HILL LAKE...LIBERTY...
DOWELLTOWN...EDGAR EVANS STATE PARK...BAXTER...LIVINGSTON...RICKMAN
AND ALGOOD.
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAINFALL
ARE EXPECTED WITH THESE STORMS.
LAT...LON 3638 8513 3619 8508 3582 8566 3585 8575
3584 8589 3596 8602 3596 8625 3599 8633
3641 8556
SHAMBURGERLocal storm report, Aug 11, 4:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
429 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND DMG 4 E GAINESBORO 36.36N 85.58W
08/11/2014 JACKSON TN EMERGENCY MNGR
TREE DOWN ON DODSON BRANCH HWY AND OVERTON ROAD
&&
EVENT NUMBER OHX1400528
11Local storm report, Aug 11, 4:34 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
434 PM CDT MON AUG 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 4 S LEBANON 36.15N 86.32W
08/11/2014 WILSON TN EMERGENCY MNGR
TREE DOWN ON CANESVILLE ROAD SOUTH OF LEBANON
&&
EVENT NUMBER OHX1400529
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 11:25 AM CDT | Special Weather Statement | OHX | Sumner | 35 min |
| Aug 11, 12:31 PM CDT | Areal Flood Advisory | OHX | Macon, Sumner | 119 min |
| Aug 11, 12:40 PM CDT | Special Weather Statement | OHX | Clay | 50 min |
| Aug 11, 1:16 PM CDT | Areal Flood Advisory | OHX | Clay, Jackson, Macon, Trousdale | 119 min |
| Aug 11, 1:43 PM CDT | Special Weather Statement | OHX | Jackson | 47 min |
| Aug 11, 2:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 11, 2:56 PM CDT | Special Weather Statement | OHX | Wilson | 49 min |
| Aug 11, 3:06 PM CDT | Special Weather Statement | OHX | Jackson, Smith | 39 min |
| Aug 11, 3:13 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Jackson, Putnam, Smith, Wilson | 47 min |
| Aug 11, 3:50 PM CDT | Special Weather Statement | OHX | DeKalb, Overton, Putnam | 55 min |
| Aug 11, 4:27 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Putnam, White | 30 min |
| Aug 11, 4:43 PM CDT | Areal Flood Advisory | OHX | DeKalb, Wilson | 2 hr |
| Aug 11, 6:09 PM CDT | Special Weather Statement | OHX | Davidson | 36 min |
| Aug 11, 6:19 PM CDT | Areal Flood Advisory | OHX | Davidson, Rutherford, Sumner, Williamson, Wilson | 116 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.